question-icon

Suggest treatment for anxiety along with agoaphobia

default
Posted on Mon, 28 Jul 2014
Question: Hi, I am taking fluoxetine 60 mg. each morning, clonazepam 0.5 mg. twice a day. My doctor recently put me on seroquel. One day was one pill at bedtime 50mg. each night increasing till I reached 4 pills a night. It helps me to sleep good, but in the morning I don't want to get out of bed and I feel like I'm in a fog. I think it might be too many pills . I am a nanny and need to drive and take care of the kids. Sometimes I feel shaky and nervous. I also feel like I'm agoraphobic because I have to push myself to go out and do things. I have had major depression for many years. I am 56 years old. I hope that you can help me. I am also perimenopausal and that hasn't been easy either. Thank you, XXXXXXX
doctor
Answered by Dr. Manisha Gopal (1 hour later)
Brief Answer:
taking seroquel by 6-7pm & more water will help

Detailed Answer:
Hello XXXXXXX
I have read your query carefully and can see that you have anxiety problem along with agoaphobia. There were sleeping issues (which are common in such patients) but settled with seroquel. Now the problem is daytime sedation/fogginess, some anxiety in the form of agoraphobia and menopausal problems.

Firstly, the dosage of seroquel is not much, just 200mg at night. You should take it at around 6-7 pm, this will help its sedative effect to wean off by morning time.
You may also divide the dose and take 25-50mg in morning after breakfast and rest in evening. This will cut sedative effect of night dose and also take care of daytime anxiety/phobia and also some menopausal symptoms.

Secondly, I can see that your dose of fluoxetine is 60mg, almost full strength. If still you are having anxiety and sleep diaturbance, it means the molecule is not helping and should be stopped. There is no point in taking an extra drug. Moreover, fluoxetine is manytimes found to increase anxiety..

Thirdly, you have not mentioned the dosage of paxil and why you are taking resperidone? Answer to these will help me see the things more clearly and I can help you better.

P.S. Please increase the intake of water (in sips every 10-15min) and salad. Both of these will help menopausal problems and also reduce the daytime sedation.
Ask your gynac to give you a good supplement for menoapuse which has primrose oil, good vitamins.

I hope the reply helps you
Please ask more quetions to clarify any doubts.
Dr. Manisha Gopal
MD Neuropsychiatry


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Manisha Gopal

Psychiatrist

Practicing since :2005

Answered : 947 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for anxiety along with agoaphobia

Brief Answer: taking seroquel by 6-7pm & more water will help Detailed Answer: Hello XXXXXXX I have read your query carefully and can see that you have anxiety problem along with agoaphobia. There were sleeping issues (which are common in such patients) but settled with seroquel. Now the problem is daytime sedation/fogginess, some anxiety in the form of agoraphobia and menopausal problems. Firstly, the dosage of seroquel is not much, just 200mg at night. You should take it at around 6-7 pm, this will help its sedative effect to wean off by morning time. You may also divide the dose and take 25-50mg in morning after breakfast and rest in evening. This will cut sedative effect of night dose and also take care of daytime anxiety/phobia and also some menopausal symptoms. Secondly, I can see that your dose of fluoxetine is 60mg, almost full strength. If still you are having anxiety and sleep diaturbance, it means the molecule is not helping and should be stopped. There is no point in taking an extra drug. Moreover, fluoxetine is manytimes found to increase anxiety.. Thirdly, you have not mentioned the dosage of paxil and why you are taking resperidone? Answer to these will help me see the things more clearly and I can help you better. P.S. Please increase the intake of water (in sips every 10-15min) and salad. Both of these will help menopausal problems and also reduce the daytime sedation. Ask your gynac to give you a good supplement for menoapuse which has primrose oil, good vitamins. I hope the reply helps you Please ask more quetions to clarify any doubts. Dr. Manisha Gopal MD Neuropsychiatry